Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 4, NWS Houston/Galveston, TX

February 2, 20155 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 2, 2015, 3:18 AM CST for 5 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2015, 3:18 AM CST (09:18 UTC)
Expired
Feb 2, 2015, 8:00 AM CST
In force
5 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 21 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS74 KHGX 020918
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CST MON FEB 2 2015

...WIND ADVISORY IS IN EFFECT...

TXZ214-236>238-021400-
/O.EXP.KHGX.WI.Y.0003.000000T0000Z-150202T0900Z/
/O.NEW.KHGX.WI.Y.0004.150202T0918Z-150202T1400Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
318 AM CST MON FEB 2 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* EVENT...NORTH WINDS 20 TO 30 MPH. GUSTS TO NEAR 40 MPH AT THE
  COAST. 

* TIMING...THROUGH 8 AM.

* IMPACT...VEHICLES MAY HAVE DIFFICULTY MAINTAINING LANES IF
  TRAVELING ALONG EAST-TO-WEST ORIENTED ROADS AND OVERPASSES.
  OUTDOOR EQUIPMENT NOT SECURED MAY BE LIFTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST-TO-WEST ORIENTED ROADWAYS.

&&

$$

TXZ213-021400-
/O.NEW.KHGX.WI.Y.0004.150202T0918Z-150202T1400Z/
HARRIS-
INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA...
TOMBALL
318 AM CST MON FEB 2 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* EVENT...NORTH WINDS 20 TO 30 MPH. GUSTS TO NEAR 35 MPH AT THE
  BAY.

* TIMING...THROUGH 8 AM.

* IMPACT...VEHICLES MAY HAVE DIFFICULTY MAINTAINING LANES IF
  TRAVELING ALONG EAST-TO-WEST ORIENTED ROADS AND OVERPASSES.
  OUTDOOR EQUIPMENT NOT SECURED MAY BE LIFTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
1 follow-up statement
612 
WWUS74 KHGX 021309
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 AM CST MON FEB 2 2015

...WIND ADVISORY IS IN EFFECT...

TXZ213-021415-
/O.CAN.KHGX.WI.Y.0004.000000T0000Z-150202T1400Z/
HARRIS-
INCLUDING THE CITIES OF...HOUSTON...HUMBLE...KATY...PASADENA...
TOMBALL
709 AM CST MON FEB 2 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

THOUGH STILL SOMEWHAT BREEZY...WIND SPEEDS HAVE DIMINISHED BELOW
WIND ADVISORY CRITERIA.

$$

TXZ214-236>238-021415-
/O.CON.KHGX.WI.Y.0004.000000T0000Z-150202T1400Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
709 AM CST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* EVENT...NORTH WINDS 20 TO 30 MPH. GUSTS TO NEAR 35 MPH AT THE
  COAST.

* TIMING...THROUGH 8 AM.

* IMPACT...VEHICLES MAY HAVE DIFFICULTY MAINTAINING LANES IF 
  TRAVELING ALONG EAST-TO-WEST ORIENTED ROADS AND OVERPASSES. 
  OUTDOOR EQUIPMENT NOT SECURED MAY BE LIFTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST-TO-WEST ORIENTED ROADWAYS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 1, 11:40 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 1, 11:40 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1140 PM CST SUN FEB 1 2015

.DISCUSSION...
06Z TAF DISCUSSION IN AVIATION SECTION.

&&

.AVIATION...
COLD FRONT HAS PUSHED THROUGH AND CONTINUE TO HAVE VFR CIGS. IR
SATELLITE SHOWS HIGH/MID LEVEL CLOUDS ALONG THE COAST BUT THESE
SHOULD THIN OUT THE REST OF THE NIGHT INTO MON MORNING. GUSTY
WINDS WILL BE THE MAIN ISSUE THE NEXT 6 HRS. HIGH PRESSURE
BUILDING THROUGH THE PLAINS WILL SLOWLY SETTLE OVER TX AND ALLOW
FOR WINDS TO DECREASE.

39

&&

.PREV DISCUSSION... /ISSUED 815 PM CST SUN FEB 1 2015/

DISCUSSION...
THE COLD FRONT WAS MOVING OFF THE COAST AT 8 PM. WINDS BEHIND THE
FRONT WERE ALREADY REACHING WIND ADVISORY CRITERIA WEST OF
FREEPORT...AND CURRENT MODEL DATA AND GUIDANCE FORECAST THE
COASTAL WINDS TO REACH WIND ADVISORY CRITERIA BY 9 PM...AND
PERSIST THROUGH 3 AM. BECAUSE OF THIS...WILL ISSUE A WIND
ADVISORY FOR THE IMMEDIATE COASTAL COUNTIES. WILL ALSO UPDATE THE
FORECAST FOR WINDS AND TO END THE RAIN CHANCES OVER THE INLAND
AREAS.

40

PREV DISCUSSION... /ISSUED 547 PM CST SUN FEB 1 2015/

DISCUSSION...
00Z TAF DISCUSSION IN AVIATION SECTION.

AVIATION...
PRE-FRONTAL TROUGH IS WORKING THROUGH KSGR/KHOU WITH A FEW
SHOWERS AND ISO TSRA OVER KHOU. THIS ALL SHOULD BE MOVING OUT
QUICKLY. COLD FRONT WAS PUSHING THROUGH CONROE TO COLUMBUS. FRONT
SHOULD REACH HOUSTON TERMINALS THE NEXT HOUR OR TWO. TAFS START
WITH FROPA IN PLACE EVEN THOUGH IT MAY TAKE A LITTLE TIME FOR
WINDS TO INCREASE. WINDS ARE ALREADY GUSTY AT KCLL. ALL TAF SITES
SHOULD REMAIN VFR THROUGH THE TAF PERIOD WITH FRONTAL PASSAGE.
MAIN ISSUE WILL BE WINDS ALONG THE COAST ESPECIALLY KGLS/KLBX AND
MAYBE KHOU. GLS MAY HAVE GUSTS TO GALE FORCE WITH INLAND SITES
SLIGHTLY LOWER. WINDS SHOULD DECREASE 09-12Z MON AND LIKELY REMAIN
AROUND 10-15KTS FOR THE REST OF THE DAY.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      35  49  35  57  44 /   0   0   0  30  40
HOUSTON (IAH)              39  51  36  55  45 /  10   0   0  50  60
GALVESTON (GLS)            42  50  43  55  47 /  10   0   0  60  70

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 3 AM CST MONDAY FOR THE FOLLOWING ZONES:
     BRAZORIA...CHAMBERS...GALVESTON...MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 AM TO 10 AM CST
     MONDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
     BAY.

     SMALL CRAFT ADVISORY UNTIL 10 AM CST MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...40
AVIATION/MARINE...39
Hazardous weather outlook, Feb 1, 4:01 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
401 PM CST SUN FEB 1 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-021400-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
401 PM CST SUN FEB 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY MAY BE REQUIRED LATER TONIGHT ALONG THE COASTAL
COUNTIES IN THE WAKE OF A PASSING COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM IS FORECAST TO APPROACH THE REGION LATE TUESDAY
AND WEDNESDAY. WE WILL BE KEEPING AN EYE OUT FOR THE POTENTIAL OF
LOCALIZED HEAVY RAINFALL CLOSER TO THE COAST DURING THIS TIME
PERIOD. HOWEVER...THIS WILL BE HIGHLY DEPENDENT OF THE EVENTUAL
TIMING AND TRACK OF THIS SYSTEM AND FORECAST CONFIDENCE REGARDING
BOTH OF THOSE PARAMETERS IS CURRENTLY QUITE LOW. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-021400-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
401 PM CST SUN FEB 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG FRONT WILL PUSH OFF THE COAST TONIGHT. NORTH WINDS MAY
GUST TO GALE FORCE IN ITS WAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES ARE PROBABLE MONDAY WITH CONTINUED MODERATE
TO STRONG OFFSHORE WINDS AND ELEVATED SEAS. UNSETTLED WEATHER AND
MARINE CONDITIONS ARE EXPECTED LATE TUESDAY AND WEDNESDAY IN
ASSOCIATION WITH A DEVELOPING COASTAL TROUGH. INCREASING CHANCES
OF PRECIPITATION ALONG WITH HIGHER WINDS AND SEAS CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 6:26 PM CSTSpecial Marine WarningHGX34 min
Feb 1, 8:24 PM CSTWind AdvisoryHGXBrazoria, Chambers, Galveston, Matagorda7 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.